Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Back pain, arthritis, spondylitis, taking Xeristar, Fluoxetine, Tramadol.

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 243 Questions
I have back pain and athuritus in my shoulders knees and spodalitus in my neck.I have been taking Xeristar 60mg and before I was taking fluxatine 20mgs due to depression with my condition.I also take tramadol for pain relief.I would like to go back on fluxatine but would 20 mgs be enough to take after my strengh of the other medication I have been taking. I want to down size my XXXXXXX for my medication for Xeristar is more expensive than the other drug
Posted Sun, 15 Apr 2012 in Arthritis
Answered by Dr. Sapan J. Pandya 3 hours later

Welcome to XXXXXXX

Duloxetine (sold under the brand name Xeristar) is an antidepressant of Serotonin-Norepinephrine Reuptake Inhibitor (SNRI) class. Fluoxetine is an antidepressant of the selective serotonin reuptake inhibitor (SSRI) class. Generic versions of Fluoxetine are available in US since 2007. I am not sure what is generic status of Fluoxetine in UK. But it should be cheaper and safer to shift to Fluoxetine for you.

In your case it can be given upto 80 mg in a day. Clinician usually start with a dose of 20 mg and increase weekly by 20 mg if necessary.

Shifting antidepressant medication is associated with an element of risk, it is recommended that the change is done under guidance of a professional. You may safely shift to fluoxetine, but through your primary physicians help.

Take extra care while shifting from one antidepressant to another.

Hope I have answered your query. Waiting to solve your query during follow-up.

Thanks for your query.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor